July 8, 2021
STEUBEN COUNTY, NY – Appearing on the Newsmaker Show on Thursday morning, Steuben County District Attorney Brooks Baker talked about the dangers of Fentynal, for both the general public, and law enforcement. “There has been a scary recent trend: an increase in overdoses, particularly with Fentynal-laced pills, or counterfeit pills,” Baker said. So what are counterfeit pills? “Those are supposed to look like Oxycodone or Hydrocodone pills, that are being sold, but contain Fentynal instead,” Baker explained. “There was a double fatal-overdose in the City of Hornell a couple weeks ago,” Baker continued. “We’ve had another in Wayland, we’ve had overdoses in Bath and Corning, and we’ve had a number of non-fatal overdoses.
“I’ve been dealing with a case where one of our Steuben County Sheriff’s Deputys, in an arrest for Driving While Ability Impaired By Drugs, was exposed to Fentynal that was in possession of the defendent, without any warning or notice, he (the deputy) got very sick and had to be narcanned, because he breathed the stuff in.”